Aa
Aa
A
A
A
Close
Avatar universal

Nosebleeds?

My husband has been having nose bleeds for quite some time. They started before he started HCV treatment. Any connection to the HCV? He had two today. I thought it could be due to the heat in house (you know how the dry air can cause that), but now they are happening to him at work.
Best Answer
Avatar universal
This time of year, the furnace runs so much the air inside the house gets hot and super dry, this happens to me some and it makes my nose bleed occasionally. You might check the humidity level and try to keep it around 60%. You probably know it will help your furniture and any wooden musical instruments also.

Good Luck,
Griz
13 Responses
Sort by: Helpful Oldest Newest
683231 tn?1467323017
Hi Glen

Just a quick comment
Anemia is a low red blood cell count thrombocytopenia is a low platelet count.
Procrit brand name also known as epotin or epotin alpha is used to treat a low red blood cell count (anemia) not a low platelet count.
I have heard there are meds for low platelet but not familiar what meds that might be.
Good luck
Lynn
Helpful - 0
683231 tn?1467323017
Hi Glen

Just a quick comment
Anemia is a low red blood cell count thrombocytopenia is a low platelet count.
Procrit brand name also known as epotin or epotin alpha is used to treat a low red blood cell count (anemia) not a low platelet count.
I have heard there are meds for low
Helpful - 0
Avatar universal
Thank you. I will talk to his doc about this if things get worse. We just found out that after 4 weeks of treatment, he is undetectable!!!!!!! I think this will all be worth it. This poor man has been through so much, including a major car accident last year and 8 surgeries, I know we can get through this! Thank you for all and everyone's comments.
Helpful - 0
Avatar universal
Hi again,
  Thought I would mention, When I worked in Vegas (5yrs) there practically was no humidity in the atmosphere, so a several times a day I poured a small amount of cold bottled water in my palm and drew it up  in my nose.  No chemicals to burn (chlorine etc.) and just about 3 times a day would really go a long way.  Hope this helps.
Griz  
Helpful - 0
Avatar universal
Procrit and Epogen are used to raise your red and white platelets.Epogen is also called Epoetin Alfa.When I was on riba and peg and then those two with incivek I would get anemic very quickly.So I had to go to the cancer clinic weekly and get these shots.A real pain in the a...-This is why I really appreciate the sovaldi-olysio.This stuff is a day at the beach compared to all the other poison I had to endure.
Helpful - 0
Avatar universal
We saw the doc today, and he said the platelets level is ok but we will watch. What injection for platelets are you referring to?
Helpful - 0
Avatar universal
Tell the doc you want the injections to raise the platelets.I would get them after the peg and ribo brought the anemia and they raise them right up.
                                                      Glen
                            
Helpful - 0
Avatar universal
Hi Glen, his have always been on the left side but the most recent was the right side also!!!! We have doc apt on Tue.
Helpful - 0
Avatar universal
Hi Faith
I also have constant nosebleeds.My doc told me the cause was my low platelets.His nurse gave me a few names of eye,nose and ear docs or is it eye,nose and throat guys-you know which guys I mean.I am holding off on tthat because my 2 week bloodwork on sovaldi-olysio showed my platelets are climbing,but still having the nosebleeds.And these $50.00 office visit co-pays are taking their toll.Funny thing though,my last nose bleed was the first from my right nostril.Before that every one of them was from my left side.Is your husband having his from the same side all the time?
                                               Glen
Helpful - 0
Avatar universal
Well his platelets have been low and the humidity has bee low also. His platelets are at 111 k/cumm . Will add to list for doc visit, thank you!! And thanks to all for your valuable cooments!!
Helpful - 0
Avatar universal
I used to have nose bleeds before tx, had the odd one during tx and have had none since finishing tx. Don't know if it's related to hcv or not.
You should definitely mention it to your nurse/doctor. It may be nothing but it could also mean something.
Helpful - 0
2059648 tn?1439766665
One cause of nose bleeds is low platelets.   Maybe you should see a doctor to find the cause.

Best to you
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?